High Blood Pressure and Medication Questions

Status
Not open for further replies.

wewillbeatthis

Distinguished member
Joined
Aug 10, 2005
Messages
185
So dad is in doctor week and today was the PCP who said that he has given him a year to get the BP down and now it is 180/60 and this is on medication....

So now dad is going to have to take

Tenormin 100mg and this other medication that he is starting today called Vasotec 5mg.

I was wondering if you could please tell me anything you know about this medication.

Also, can taking medications of this nature make the ALS worse?

Jen
 
Last edited by a moderator:

Al

Moderator emeritus
Joined
May 25, 2004
Messages
7,960
Reason
PALS
Diagnosis
10/2003
Country
CA
State
On
City
NW of Toronto
There is a school of thought that links cholesterol lowering drugs (statins) to ALS.

When I started to have fasiculations my doctor first suspected a problem with Lipitor I take. Nothing showed up on the blood tests so it was his feeling that without it I would probably have a heart attack and possibly die so 3 years later I'm still alive and on it. Who knows?
 
Last edited by a moderator:

Carol Deboer

Distinguished member
Joined
May 7, 2003
Messages
343
Oh Al, the only heart attack you will have is when you see my tan lines from the Carribbean! But, it will be a good heart attack, and you my dear will survive!
Love ya.

Carol xoxox
 

Al

Moderator emeritus
Joined
May 25, 2004
Messages
7,960
Reason
PALS
Diagnosis
10/2003
Country
CA
State
On
City
NW of Toronto
I wanna see the white parts cutie, I've got a strong heart. I don't think it'll kill me, might raise the pressure but as you say it'll be good. LOL. Love ya too and glad you're back TBear is out of town for a couple weeks in U.K and I was worried about holding down the fort all by myself. David is pretty busy so he has left it to the 3 of us to maintain order. I'm sure we're up for the job as they say.
 

MarciaA

Distinguished member
Joined
Mar 13, 2006
Messages
116
Reason
PALS
Country
US
State
MN
City
Owatonna
Lipitor and ALS

Al said:
There is a school of thought that links cholesterol lowering drugs (statins) to ALS.

When I started to have fasiculations my doctor first suspected a problem with Lipitor I take. Nothing showed up on the blood tests so it was his feeling that without it I would probably have a heart attack and possibly die so 3 years later I'm still alive and on it. Who knows?
My sister took herself off Lipitor for a while because she wondered if it was causing her twitching. Her cholesterol sky rocketed to over 300...even with a fairly healthy diet and exercise...so she went back on it. Like you, she figured why push the envelope any more than she already is!

Marcia
 

ladave

Distinguished member
Joined
Feb 12, 2006
Messages
136
My neurologist advised me to discontinue Lipitor if I was going to take Rilutek because both are metabolized by the liver and this would put a great strain on the liver. Personally my diagnosed. of ALS has me giving a rat's patootie about cholesterol levels anyway:)
 

Al

Moderator emeritus
Joined
May 25, 2004
Messages
7,960
Reason
PALS
Diagnosis
10/2003
Country
CA
State
On
City
NW of Toronto
Well Dave I take Lipitor and did take Rilutek up until this week but that's a different story and I would say that 1 or 2 daily or maybe 5 or 6 glasses of red wine on weekend days all of which are supposed to be hard on your liver but test after test have shown that my liver is OK. Could be my Irish ancestry or maybe I'm lucky but my Neuro says if it hasn't killed me yet, I should just carry on having as much fun as I can have. Good advice I thought in the grand scheme of things.
 

ladave

Distinguished member
Joined
Feb 12, 2006
Messages
136
Al-

So you're discontinuing the Rilutek? Anyway, the advice to live it up is priceless, that's what I'm doing from this point forward.
 
Status
Not open for further replies.
Top